MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL HOLDINGS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T080-0042
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system implant inserter showed an instrument with repeated use, as identified by surface scratches, worn laser markings, corrosion, and implant inserter tip engagement wear marks.The implant inserter drawbar was fractured proximal to the boss that engages with the implant inserter tip.A functionality assessment was not performed due to the damaged condition of the implant inserter, which was removed from distributable inventory.A dhr review was performed for complaint lot#: 045211 and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 1/28/2016.The damaged drawbar of the implant inserter prevents it from functioning as intended for implant inserter tip engagement.It is unknown how the drawbar of the implant inserter was damaged.It may be possible that excessive force placed on the implant inserter drawbar could have contributed to the instrument malfunction.It could also be possible that an implant inserter tip may have got stuck in the implant inserter at some point, and in an attempt to remove the inserter tip, the drawbar could have been damaged.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The manufacturer was made aware of an instrument malfunction on 11/15/2022.It was reported that a system implant inserter malfunctioned during a surgical procedure after being impacted for implant placement and was requested to be replaced.The fractured portion of the implant inserter was recovered and there were no known patient complications associated with this complaint.An alternative available implant inserter was used to successfully complete the procedure.A return authorization was issued for return of the complaint instrument, which was received at the manufacturer on 11/17/2022 for assessment.

Brand Name
IRIX-A LUMBAR INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key15978367
Report Number3005031160-2022-00039
Device Sequence Number12511883
Product Code OVD
UDI-Device IdentifierM697T08000420
UDI-PublicM697T08000421
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171567
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT080-0042
Device Lot Number045211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale